Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Cynosure PhotoGenica V Pulsed Dye Laser while on accutane

My question concerns receiving a non-invasive laser treatment while on accutane. I have sent questions regarding atrophy from intralesional cortisone injections. My last experience resulted in an 1/2 inch indented line that is 3/8 inch wide. I have decided never to get cortisone again. I can not imagine looking at an indent for five months. My doctor suggested that he could run the Cynosure PhotoGenica V Pulsed Dye Laser over that area to stimulate collagen production. I asked him if it could be done on accutane, and he said it can be done.  I wanted to know if you agree that one can receive this type of laser while on accutane and that the laser would not result with injury to the outer layer of skin. I have spoken to some others who had lasers and light chemical peels done throughout their treatment. But, I wanted a professional opinion on this matter.
4 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
A noninvasive treatment from a pulsed dye laser should be no problem from a safety standpoint.  I'm not sure it will make much of a visible difference, though.  The indent will fill in on its own, and I doubt the laser treatment, which even in theory takes several months to work, may well not hurry up the end result enough to notice.

Best.

Dr. Rockoff
Avatar universal
Thank you! Are there any creams or anyway else possible to stimulate collagen production when atrophy occurs?
242489 tn?1210500813
MEDICAL PROFESSIONAL
Not that I know of.

Dr. Rockoff
Avatar universal
I received the V-Star laser for about 8 months, 6 treatments.  I had mostly macules and since I didn't pick at my scars, they weren't deep.  In fact, my doctor was surprised that I had used Accutane in the past since I didn't need it.  The doctor also prescribed Dynacin, Benzoyl Peroxide 10% wash, Plexion, and Desowyn lotion.

I didn't have major breakouts but after I started the laser, my acne breakouts increased and especially in areas that didn't ever get acne such as my jaw line and upper lip.  Is there a possibility that the laser, or medicines or the way the laser was adminstered could have heightened my problems?

I had been told that I only need 2 treatments, but I paid for the 6 session package because it was a better deal.

Any suggestions?  Do you think more laser treatments would fix the problem or just increase it?  Plus, if I didn't receive any of the scar treatment benefits from the laser, did I receive any other benefits that I might not be aware of?

Thanks

Lucy
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions